2012, 2(2): 301-331. doi: 10.3934/naco.2012.2.301

A sufficient optimality condition for nonregular problems via a nonlinear Lagrangian

1. 

School of Mathematical and Geospatial Sciences, Royal Melbourne Institute of Technology, G.P.O. Box 2476V, Melbourne, Australia 3001

2. 

School of Mathematical Sciences, The University of Adelaide, Australia SA 5005

Received  December 2011 Revised  May 2012 Published  May 2012

A reformulation of a standard smooth mathematical program in terms of a nonlinear Lagrangian is used in conjunction with the calculus of subhessians to derive a set of sufficient optimality conditions that are applicable to some nonregular problems. These conditions are cast solely in terms of the first-- and second--order derivatives of the constituent functions and generalize standard second--order sufficiency conditions to a wide class of potentially nonregular problems.
Citation: A. C. Eberhard, C.E.M. Pearce. A sufficient optimality condition for nonregular problems via a nonlinear Lagrangian. Numerical Algebra, Control & Optimization, 2012, 2 (2) : 301-331. doi: 10.3934/naco.2012.2.301
References:
[1]

M. Andramonov, "Global Minimization of Some Classes of Generalized Convex Functions," PhD Thesis, University of Ballarat, Australia, 2001. Google Scholar

[2]

A. V. Arutyunov and A. F. Izmailov, Tangent vectors to a zero set at abnormal points, J. Math. Anal. Appl., 289 (2004), 66-76. doi: 10.1016/j.jmaa.2003.08.023.  Google Scholar

[3]

A. V. Arutyunov, E. R. Avakov and A. F. Izmailov, Necessary optimality conditions for constrained optimization problems under relaxed constraint qualifications, Math. Prog. Ser. A, 114 (2008), 37-68. doi: 10.1007/s10107-006-0082-4.  Google Scholar

[4]

J. P. Aubin and H. Frankowska, "Set-Valued Analysis," Systems and Control: Foundations and Applications, 2, Birkhäuser, Boston-Basel-Berlin, (1990).  Google Scholar

[5]

A. Auslender, Stability in mathematical programming with nondifferentiable data, SIAM J. Control Optim., 22 (1984), 239-254. doi: 10.1137/0322017.  Google Scholar

[6]

A. Ben-Tal, Second-order and related extremality conditions in nonlinear programming, J. Optim. Theory Appl., 31 (1980), 143-165. doi: 10.1007/BF00934107.  Google Scholar

[7]

A. Ben-Tal and J. Zowe, Necessary and sufficient optimality conditions for a class of nonsmooth minimization problems, Math. Programming, 24 (1982), 70-91. doi: 10.1007/BF01585095.  Google Scholar

[8]

J. F. Bonnans, R. Cominetti and A. Shapiro, Second order optimality conditions based on parabolic second order tangent sets, SIAM J. Optim., 9 (1999), 466-492. doi: 10.1137/S1052623496306760.  Google Scholar

[9]

O. A. Brezhneva and A. A. Tret'yakov, P-factor-approach to degenerate optimization problems, IFIP Int. Fed. Inf. Process., Springer, New York, System Modeling and Optimization, 199 (2006), 83-90.  Google Scholar

[10]

O. A. Brezhneva and A. A. Tret'yakov, pth order optimality condition for nonregular optimization problems, Dokl. Math., 77 (2008), 163-165. doi: 10.1134/S1064562408020014.  Google Scholar

[11]

A. Eberhard, Prox-regularity and subjets, in "Optimization and Related Topics" (ed. A. Rubinov), Appl. Optim., Kluwer Academic Pub., 47 (2001), 237-313.  Google Scholar

[12]

A. C. Eberhard and B. S Mordukhovich, First-order and second-order optimality conditions for nonsmooth constrained problems via convolution smoothing, Optimization, 60 (2011), 253-257. doi: 10.1080/02331934.2010.522713.  Google Scholar

[13]

A. Eberhard, M. Nyblom and D. Ralph, Applying generalised convexity notions to jets, in "Generalized Convexity, Generalized Monotonicity: Recent Results" ( eds J.P. Crouzeix et al.), Kluwer Academic Pub., 289 (1998), 111-157.  Google Scholar

[14]

A. Eberhard and C. E. M. Pearce, A comparison of two approaches to second-order subdifferentiability concepts with applications to optimality conditions, in "Optimization and Control with Applications" (eds L. Qi, K. L. Teo and X. Yang), Kluwer Academic Pub., (2005), 35-100. doi: 10.1007/0-387-24255-4_2.  Google Scholar

[15]

A. Eberhard and R. Wenczel, Some sufficient optimality conditions in nonsmooth analysis, SIAM J. Optim., 20 (2009), 251-296. doi: 10.1137/07068059X.  Google Scholar

[16]

A. Eberhard and R. Wenczel, A study of tilt-stable optimality and sufficient conditions, Nonlin. Anal., 75 (2012), 1260-1281. Google Scholar

[17]

A. F. Izmailov, On optimality conditions in extremal problems with nonregular inequality constraints, Mat. Zametki, 66 (1999), 89-101, Transl. Math. Notes 66 (1999), 72-81. doi: 10.1007/BF02674072.  Google Scholar

[18]

A. F. Izmailov and M. V. Solodov, Optimality conditions for irregular inequality-constrained problems, SIAM J. Control Optim., 40 (2001), 1280-1295. doi: 10.1137/S0363012999357549.  Google Scholar

[19]

U. Ledzewicz and H. Schaettler, Second-order conditions for extremum problems with nonregular equality constraints, J. Optim. Theory Appl., 86 (1995), 113-144. doi: 10.1007/BF02193463.  Google Scholar

[20]

Z-Q Lou, J-S Pang and D. Ralph, "Mathematical Programs with Equilibrium Constraints," Cambridge University Press, 1996.  Google Scholar

[21]

R. Mifflin, Semismooth and semiconvex functions in constrained optimization, SIAM J. Control Optimization, 15 (1977), 957-972. doi: 10.1137/0315061.  Google Scholar

[22]

B. S. Mordukhovich, "Variational Analysis and Generalized Differentiation, I: Basic Theory," Grundlehren der Mathematischen Wissenschaften, Springer, Berlin, 330 2006.  Google Scholar

[23]

B. S. Mordukhovich, "Variational Analysis and Generalized Differentiation, II: Applications," Grundlehren der Mathematischen Wissenschaften, Springer, Berlin, 331 2006.  Google Scholar

[24]

J.-P. Penot, Optimality conditions in mathematical programming and composite optimization, Math. Programming, 67 (1994), 225-245. doi: 10.1007/BF01582222.  Google Scholar

[25]

R. A. Poliquin and R. T. Rockafellar, Prox-regular functions in variational analysis, Trans. Amer. Math. Soc., 348 (1996), 1805-1838. doi: 10.1090/S0002-9947-96-01544-9.  Google Scholar

[26]

R. A. Poliquin and R. T. Rockafellar, Tilt stability of a local minimum, SIAM J. Optim., 8 (1998), 287-299. doi: 10.1137/S1052623496309296.  Google Scholar

[27]

R. T. Rockafellar, Favorable classes of Lipschitz continuous functions in subgradient optimization, in "Progress in Nondifferentiable Optimization" (ed. E. Nurminsk), IIASA Collaborative Proc. Ser. CP-82,8, Internat. Inst. Appl. Systems Anal., Laxenberg, Austria, (1982), 125-143.  Google Scholar

[28]

R. T. Rockafellar and J-B.Wets, "Variational Analysis," Grundlehren der Mathematischen Wissenschaften, Springer, 317 1998.  Google Scholar

[29]

A. Rubinov, "Abstract Convexity and Global Optimization," Nonconvex Optimization and its Applications, Kluwer Academic Publishers, 44 2000.  Google Scholar

[30]

J. E. Spingarn, Submonotone subdifferentials of Lipschitz functions, Trans. Amer. Math. Soc., 264 (1981), 77-89. doi: 10.1090/S0002-9947-1981-0597868-8.  Google Scholar

[31]

M. Studniarski, Necessary and sufficient conditions for isolated local minima of nonsmooth functions, SIAM J. Control Optim., 25 (1986), 1044-1049. doi: 10.1137/0324061.  Google Scholar

[32]

D. E. Ward, Characterizations of strict local minima and necessary conditions for weak sharp minima, J. Optim. Theory Appl., 80 (1994), 551-571. doi: 10.1007/BF02207780.  Google Scholar

[33]

D. E. Ward, A comparison of second-order epiderivatives: calculus and optimality conditions, J. Math. Anal. Appl., 193 (1995), 465-482. doi: 10.1006/jmaa.1995.1247.  Google Scholar

show all references

References:
[1]

M. Andramonov, "Global Minimization of Some Classes of Generalized Convex Functions," PhD Thesis, University of Ballarat, Australia, 2001. Google Scholar

[2]

A. V. Arutyunov and A. F. Izmailov, Tangent vectors to a zero set at abnormal points, J. Math. Anal. Appl., 289 (2004), 66-76. doi: 10.1016/j.jmaa.2003.08.023.  Google Scholar

[3]

A. V. Arutyunov, E. R. Avakov and A. F. Izmailov, Necessary optimality conditions for constrained optimization problems under relaxed constraint qualifications, Math. Prog. Ser. A, 114 (2008), 37-68. doi: 10.1007/s10107-006-0082-4.  Google Scholar

[4]

J. P. Aubin and H. Frankowska, "Set-Valued Analysis," Systems and Control: Foundations and Applications, 2, Birkhäuser, Boston-Basel-Berlin, (1990).  Google Scholar

[5]

A. Auslender, Stability in mathematical programming with nondifferentiable data, SIAM J. Control Optim., 22 (1984), 239-254. doi: 10.1137/0322017.  Google Scholar

[6]

A. Ben-Tal, Second-order and related extremality conditions in nonlinear programming, J. Optim. Theory Appl., 31 (1980), 143-165. doi: 10.1007/BF00934107.  Google Scholar

[7]

A. Ben-Tal and J. Zowe, Necessary and sufficient optimality conditions for a class of nonsmooth minimization problems, Math. Programming, 24 (1982), 70-91. doi: 10.1007/BF01585095.  Google Scholar

[8]

J. F. Bonnans, R. Cominetti and A. Shapiro, Second order optimality conditions based on parabolic second order tangent sets, SIAM J. Optim., 9 (1999), 466-492. doi: 10.1137/S1052623496306760.  Google Scholar

[9]

O. A. Brezhneva and A. A. Tret'yakov, P-factor-approach to degenerate optimization problems, IFIP Int. Fed. Inf. Process., Springer, New York, System Modeling and Optimization, 199 (2006), 83-90.  Google Scholar

[10]

O. A. Brezhneva and A. A. Tret'yakov, pth order optimality condition for nonregular optimization problems, Dokl. Math., 77 (2008), 163-165. doi: 10.1134/S1064562408020014.  Google Scholar

[11]

A. Eberhard, Prox-regularity and subjets, in "Optimization and Related Topics" (ed. A. Rubinov), Appl. Optim., Kluwer Academic Pub., 47 (2001), 237-313.  Google Scholar

[12]

A. C. Eberhard and B. S Mordukhovich, First-order and second-order optimality conditions for nonsmooth constrained problems via convolution smoothing, Optimization, 60 (2011), 253-257. doi: 10.1080/02331934.2010.522713.  Google Scholar

[13]

A. Eberhard, M. Nyblom and D. Ralph, Applying generalised convexity notions to jets, in "Generalized Convexity, Generalized Monotonicity: Recent Results" ( eds J.P. Crouzeix et al.), Kluwer Academic Pub., 289 (1998), 111-157.  Google Scholar

[14]

A. Eberhard and C. E. M. Pearce, A comparison of two approaches to second-order subdifferentiability concepts with applications to optimality conditions, in "Optimization and Control with Applications" (eds L. Qi, K. L. Teo and X. Yang), Kluwer Academic Pub., (2005), 35-100. doi: 10.1007/0-387-24255-4_2.  Google Scholar

[15]

A. Eberhard and R. Wenczel, Some sufficient optimality conditions in nonsmooth analysis, SIAM J. Optim., 20 (2009), 251-296. doi: 10.1137/07068059X.  Google Scholar

[16]

A. Eberhard and R. Wenczel, A study of tilt-stable optimality and sufficient conditions, Nonlin. Anal., 75 (2012), 1260-1281. Google Scholar

[17]

A. F. Izmailov, On optimality conditions in extremal problems with nonregular inequality constraints, Mat. Zametki, 66 (1999), 89-101, Transl. Math. Notes 66 (1999), 72-81. doi: 10.1007/BF02674072.  Google Scholar

[18]

A. F. Izmailov and M. V. Solodov, Optimality conditions for irregular inequality-constrained problems, SIAM J. Control Optim., 40 (2001), 1280-1295. doi: 10.1137/S0363012999357549.  Google Scholar

[19]

U. Ledzewicz and H. Schaettler, Second-order conditions for extremum problems with nonregular equality constraints, J. Optim. Theory Appl., 86 (1995), 113-144. doi: 10.1007/BF02193463.  Google Scholar

[20]

Z-Q Lou, J-S Pang and D. Ralph, "Mathematical Programs with Equilibrium Constraints," Cambridge University Press, 1996.  Google Scholar

[21]

R. Mifflin, Semismooth and semiconvex functions in constrained optimization, SIAM J. Control Optimization, 15 (1977), 957-972. doi: 10.1137/0315061.  Google Scholar

[22]

B. S. Mordukhovich, "Variational Analysis and Generalized Differentiation, I: Basic Theory," Grundlehren der Mathematischen Wissenschaften, Springer, Berlin, 330 2006.  Google Scholar

[23]

B. S. Mordukhovich, "Variational Analysis and Generalized Differentiation, II: Applications," Grundlehren der Mathematischen Wissenschaften, Springer, Berlin, 331 2006.  Google Scholar

[24]

J.-P. Penot, Optimality conditions in mathematical programming and composite optimization, Math. Programming, 67 (1994), 225-245. doi: 10.1007/BF01582222.  Google Scholar

[25]

R. A. Poliquin and R. T. Rockafellar, Prox-regular functions in variational analysis, Trans. Amer. Math. Soc., 348 (1996), 1805-1838. doi: 10.1090/S0002-9947-96-01544-9.  Google Scholar

[26]

R. A. Poliquin and R. T. Rockafellar, Tilt stability of a local minimum, SIAM J. Optim., 8 (1998), 287-299. doi: 10.1137/S1052623496309296.  Google Scholar

[27]

R. T. Rockafellar, Favorable classes of Lipschitz continuous functions in subgradient optimization, in "Progress in Nondifferentiable Optimization" (ed. E. Nurminsk), IIASA Collaborative Proc. Ser. CP-82,8, Internat. Inst. Appl. Systems Anal., Laxenberg, Austria, (1982), 125-143.  Google Scholar

[28]

R. T. Rockafellar and J-B.Wets, "Variational Analysis," Grundlehren der Mathematischen Wissenschaften, Springer, 317 1998.  Google Scholar

[29]

A. Rubinov, "Abstract Convexity and Global Optimization," Nonconvex Optimization and its Applications, Kluwer Academic Publishers, 44 2000.  Google Scholar

[30]

J. E. Spingarn, Submonotone subdifferentials of Lipschitz functions, Trans. Amer. Math. Soc., 264 (1981), 77-89. doi: 10.1090/S0002-9947-1981-0597868-8.  Google Scholar

[31]

M. Studniarski, Necessary and sufficient conditions for isolated local minima of nonsmooth functions, SIAM J. Control Optim., 25 (1986), 1044-1049. doi: 10.1137/0324061.  Google Scholar

[32]

D. E. Ward, Characterizations of strict local minima and necessary conditions for weak sharp minima, J. Optim. Theory Appl., 80 (1994), 551-571. doi: 10.1007/BF02207780.  Google Scholar

[33]

D. E. Ward, A comparison of second-order epiderivatives: calculus and optimality conditions, J. Math. Anal. Appl., 193 (1995), 465-482. doi: 10.1006/jmaa.1995.1247.  Google Scholar

[1]

J.-P. Raymond, F. Tröltzsch. Second order sufficient optimality conditions for nonlinear parabolic control problems with state constraints. Discrete & Continuous Dynamical Systems, 2000, 6 (2) : 431-450. doi: 10.3934/dcds.2000.6.431

[2]

Miniak-Górecka Alicja, Nowakowski Andrzej. Sufficient optimality conditions for a class of epidemic problems with control on the boundary. Mathematical Biosciences & Engineering, 2017, 14 (1) : 263-275. doi: 10.3934/mbe.2017017

[3]

Lihua Li, Yan Gao, Hongjie Wang. Second order sufficient optimality conditions for hybrid control problems with state jump. Journal of Industrial & Management Optimization, 2015, 11 (1) : 329-343. doi: 10.3934/jimo.2015.11.329

[4]

Vladimir Srochko, Vladimir Antonik, Elena Aksenyushkina. Sufficient optimality conditions for extremal controls based on functional increment formulas. Numerical Algebra, Control & Optimization, 2017, 7 (2) : 191-199. doi: 10.3934/naco.2017013

[5]

Bhawna Kohli. Sufficient optimality conditions using convexifactors for optimistic bilevel programming problem. Journal of Industrial & Management Optimization, 2021, 17 (6) : 3209-3221. doi: 10.3934/jimo.2020114

[6]

Yong Xia. New sufficient global optimality conditions for linearly constrained bivalent quadratic optimization problems. Journal of Industrial & Management Optimization, 2009, 5 (4) : 881-892. doi: 10.3934/jimo.2009.5.881

[7]

Heinz Schättler, Urszula Ledzewicz, Helmut Maurer. Sufficient conditions for strong local optimality in optimal control problems with $L_{2}$-type objectives and control constraints. Discrete & Continuous Dynamical Systems - B, 2014, 19 (8) : 2657-2679. doi: 10.3934/dcdsb.2014.19.2657

[8]

M. Soledad Aronna. Second order necessary and sufficient optimality conditions for singular solutions of partially-affine control problems. Discrete & Continuous Dynamical Systems - S, 2018, 11 (6) : 1233-1258. doi: 10.3934/dcdss.2018070

[9]

Ram U. Verma. General parametric sufficient optimality conditions for multiple objective fractional subset programming relating to generalized $(\rho,\eta,A)$ -invexity. Numerical Algebra, Control & Optimization, 2011, 1 (3) : 333-339. doi: 10.3934/naco.2011.1.333

[10]

Nazih Abderrazzak Gadhi. A note on the paper "Sufficient optimality conditions using convexifactors for optimistic bilevel programming problem". Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021103

[11]

Wei Wang, Wanbiao Ma, Xiulan Lai. Sufficient conditions for global dynamics of a viral infection model with nonlinear diffusion. Discrete & Continuous Dynamical Systems - B, 2021, 26 (7) : 3989-4011. doi: 10.3934/dcdsb.2020271

[12]

Ana P. Lemos-Paião, Cristiana J. Silva, Delfim F. M. Torres. A sufficient optimality condition for delayed state-linear optimal control problems. Discrete & Continuous Dynamical Systems - B, 2019, 24 (5) : 2293-2313. doi: 10.3934/dcdsb.2019096

[13]

B. Bonnard, J.-B. Caillau, E. Trélat. Second order optimality conditions with applications. Conference Publications, 2007, 2007 (Special) : 145-154. doi: 10.3934/proc.2007.2007.145

[14]

Samir Hodžić, Enes Pasalic. Generalized bent functions -sufficient conditions and related constructions. Advances in Mathematics of Communications, 2017, 11 (3) : 549-566. doi: 10.3934/amc.2017043

[15]

Cristopher Hermosilla. Stratified discontinuous differential equations and sufficient conditions for robustness. Discrete & Continuous Dynamical Systems, 2015, 35 (9) : 4415-4437. doi: 10.3934/dcds.2015.35.4415

[16]

Hans Weinberger. On sufficient conditions for a linearly determinate spreading speed. Discrete & Continuous Dynamical Systems - B, 2012, 17 (6) : 2267-2280. doi: 10.3934/dcdsb.2012.17.2267

[17]

Mansoureh Alavi Hejazi, Soghra Nobakhtian. Optimality conditions for multiobjective fractional programming, via convexificators. Journal of Industrial & Management Optimization, 2020, 16 (2) : 623-631. doi: 10.3934/jimo.2018170

[18]

Luong V. Nguyen. A note on optimality conditions for optimal exit time problems. Mathematical Control & Related Fields, 2015, 5 (2) : 291-303. doi: 10.3934/mcrf.2015.5.291

[19]

Piernicola Bettiol, Nathalie Khalil. Necessary optimality conditions for average cost minimization problems. Discrete & Continuous Dynamical Systems - B, 2019, 24 (5) : 2093-2124. doi: 10.3934/dcdsb.2019086

[20]

Geng-Hua Li, Sheng-Jie Li. Unified optimality conditions for set-valued optimizations. Journal of Industrial & Management Optimization, 2019, 15 (3) : 1101-1116. doi: 10.3934/jimo.2018087

 Impact Factor: 

Metrics

  • PDF downloads (83)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]